Idaho, 2007

Wildfire in Idaho, July 4 to 25, 2007

July 4 to 25, 2007 · NWS PIH · 1 event in 1 county or zone

A wildfire began July 4th southeast of Malta and eventually burned 73,000 acres of grass, brush and juniper and threatened homes and farms in the area. The fire was considered contained on July 25th.

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PIH wrote it up.

A wildfire began July 4th southeast of Malta and eventually burned 73,000 acres of grass, brush and juniper and threatened homes and farms in the area. The fire was considered contained on July 25th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jul 4, 1:09 PM MST, 1 hour 51 minutes earlier.

Area forecast discussion, Jul 4, 1:09 PM MST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE POCATELLO ID
209 PM MDT WED JUL 4 2007

.SHORT TERM...TONIGHT THROUGH SATURDAY. HIGH PRESSURE OVERHEAD
WILL LEAD TO RECORD BREAKING TEMPERATURES...LIGHT WINDS...AND
CONTINUED DRY CONDITIONS THROUGH FRIDAY. TEMPERATURES WILL TOP OUT
IN THE UPPER 90S TO LOWER 100S BOTH THURSDAY AND FRIDAY. AS THE
RIDGE STRENGTHENS AND SLIDES EVER SO SLIGHTLY TO THE EAST FORECAST
MODELS ARE ATTEMPTING TO USHER SOME MONSOON- LIKE MOISTURE
NORTHWARD INTO THE WESTERN STATES. BY FRIDAY THIS MOISTURE IS
EXPECTED TO BE OVER NORTH CENTRAL NEVADA AND EASTERN OREGON.
CURRENT SATELLITE IMAGERY INDICATES THERE IS A WEAK DISTURBANCE
TRACKING WEST/NORTHWESTWARD OFF THE MEXICAN WEST COAST. LIMITED
MOISTURE IS APPARENT ALONG WITH THIS WAVE...AND IT APPEARS THIS
DISTURBANCE IS THE WAVE EXPECTED TO USHER IN THE MONSOON-LIKE
MOISTURE LATE FRIDAY. WITH CONVECTION CONSPICUOUSLY MISSING OVER
MUCH OF THE SOUTHWEST...AND ANY THAT HAS APPEARED SEEMS LOCKED
OVER TERRAIN AND IN AREAS ALONG AND EAST OF THE CONTINENTAL
DIVIDE...BELIEVE MOISTURE MAY BE ON THE SLOW TO ARRIVE TIME-LINE.
CANTIN

.LONG TERM...FRIDAY NIGHT THROUGH WEDNESDAY. THE DISTURBANCE AND
ASSOCIATED MOISTURE IS EXPECTED TO OVERSPREAD IDAHO ON SATURDAY.
THIS WILL BE THE BEST-CHANCE DAY FOR CONVECTION. AGAIN...ANY
CONVECTION THAT DEVELOPS WILL BE LIMITED AND GENERALLY LOCKED ON
LOCAL TERRAIN. IN RESPONSE TO THE DISTURBANCE THE RIDGE WILL
FLATTEN SOMEWHAT THROUGH THE REMAINDER OF THE PERIOD. DRY AND VERY
WARM CONDITIONS WILL PERSIST. CANTIN

&&

.AVIATION...VFR CONDITIONS THROUGH FRIDAY AND LITTLE WINDS AT TAF
SITES.
GK

&&

.FIRE WEATHER...UPPER RIDGE STAYS OVER IDAHO THROUGH FRIDAY.  WITH
THE RIDGE...WINDS ARE EXPECTED TO REMAIN GENERALLY LIGHT.  RELATIVE
HUMIDITIES WILL STAY LOW WITH VERY HOT TEMPERATURES EXPECTED IN THE
10 PERCENT OR LESS RANGE BOTH THURSDAY AND FRIDAY.  HAINES INDEXES
SHOULD GO TO THE 6 RANGE BY THURSDAY NIGHT AND FRIDAY.  GENERALLY
EXPECT DIURNAL SLOPE TYPE WINDS THROUGH FRIDAY.  IN THE EXTENDED IT
APPEARS IT WILL REMAIN DRY WITH LITTLE IF ANY PRECIPITATION.
GK

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 4, 4:40 AM MST, 10 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE POCATELLO ID
540 AM MDT WED JUL 4 2007

IDZ017>025-031-032-051200-
EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS-
UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN-
SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS-
CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION-
BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI-
540 AM MDT WED JUL 4 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. NEAR RECORD HIGH
TEMPERATURES ARE EXPECTED IN SOUTHEAST IDAHO THURSDAY AND FRIDAY.
LOWER VALLEY AREAS WILL RANGE FROM 90 TO 102F.

.SPOTTER INFORMATION STATEMENT...

WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT
WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY
INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL...
EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE
FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS
CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE
OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR
208-233-0834.

Event by event

1 wildfire. Local standard time, as filed.

Wildfire, South Central Highlands

When
July 4, 3:00 PM MST to July 25, 12:00 PM MST
Where
South Central Highlands forecast zone
Reported by
Park/Forest Service

A wildfire began July 4th southeast of Malta and eventually burned 73,000 acres of grass, brush and juniper and threatened homes and farms in the area. The fire was considered contained on July 25th.

What these are

Wildfire
A fire burning in wildland vegetation, with its acreage and damage where known.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Idaho in 2007Every state in 2007This day in weather historyWarnings in Idaho, July 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 51699.